Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/13383

Title: A multidimensional positive definite remapping algorithmn for arbitrary Lagrangian-Eulerian methods
Authors: Hill, Ryan N.
Szmelter, Joanna
Keywords: ALE
Conservative interpolation
Unsplit advection algorithm
Multidimensional remapping
Noh's problem
Issue Date: 2011
Publisher: © John Wiley and Sons Ltd
Citation: HILL, R.N. and SZMELTER, J., 2011. A multidimensional positive definite remapping algorithmn for arbitrary Lagrangian-Eulerian methods. International Journal for Numerical Methods in Fluids, 65 (11-12), pp. 1338-1350.
Abstract: A second-order conservative sign-preserving remapping scheme for arbitrary Lagrangian–Eulerian (ALE) methods is developed utilising concepts of the multidimensional positive definite advection transport algorithm (MPDATA). The algorithm is inherently multidimensional, and so does not introduce splitting errors. The remapping is implemented in a two-dimensional, finite element ALE solver employing staggered quadrilateral meshes. The MPDATA remapping uses a finite volume discretisation developed for volume coordinates. It is applied for the remapping of density and internal energy arranged as cell centered, and velocity as nodal, dependent variables. The numerical investigations include an asymptotic mesh convergence study and comparisons of MPDATA with remapping based upon the van Leer MUSCL algorithm. Theoretical considerations are supported with examples involving idealised cases with prescribed mesh movement for advection of scalars, and single material ALE solutions for benchmarks of the Explosion and Noh problems. The latter illustrates an optional wall heating treatment naturally arising from the properties of MPDATA. The results demonstrate the advantages of fully multidimensional remapping, and show that the properties of MPDATA remapping are retained for fields with arbitrary sign
Description: This article is closed access, it was published in the serial International Journal for Numerical Methods in Fluids [© John Wiley and Sons Ltd]. The definitive version is available at: http://dx.doi.org/10.1002/fld.2351
Version: Published
DOI: 10.1002/fld.2351
URI: https://dspace.lboro.ac.uk/2134/13383
Publisher Link: http://dx.doi.org/10.1002/fld.2351
ISSN: 0271-2091
Appears in Collections:Closed Access (Mechanical, Electrical and Manufacturing Engineering)

Files associated with this item:

File Description SizeFormat
FLD_2351_rev.pdfSubmitted version1.14 MBAdobe PDFView/Open
CoverforPDF.pdf26.42 kBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.